Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 316, NWS Jackson, MS

May 2, 2000Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 2, 2000, 2:37 PM CDT for Jones County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2000, 2:37 PM CDT (19:37 UTC)
Expired
May 2, 2000, 3:15 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Jones County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 021938
SVRJAN
MSC067-022015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT TUE MAY 2 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 315 PM CDT

* AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM ABOUT 4 MILES EAST OF PETAL...MOVING         
  NORTHEAST AT 30 MPH.

THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:15 AM CDT, 7 hours 22 minutes earlier.

Area forecast discussion, May 2, 7:15 AM CDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
715 AM CDT TUE MAY 02 2000

88D INDICATING A LARGE AREA OF SHOWERS WITH A FEW THUNDERSTORMS
MAKING ITS WAY TOWARD THE WESTERN FRINGES OF THE CWFA. RAISED POPS
IN THOSE AREAS TO THE LIKELY CATEGORY. WILL HOLD OFF ON UPDATING
ZONES FURTHER EAST. PRECIP HAS HAD A HARD TIME SUSTAINING ITSELF AS
IT GETS FURTHER AWAY FROM AXIS OF GREATEST INSTABILITY AND MOISTURE.

PRELIMh NUMBERS...
JAN 82/62 82/61 82 4444
MEI 83/61 83/61 82 3344

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
32

In the hours before

Special weather statement, May 2, 10:20 AM CDT, 4 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
040400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT TUE MAY 2 2000

AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINED OVER THE SOUTHERN PLAINS
...CENTERED OVER OKLAHOMA AND NORTH TEXAS. AT THE SURFACE...A NEAR-
STATIONARY BOUNDARY REMAINED STRETCHED FROM NORTH GEORGIA INTO
MISSOURI THIS MORNING. THE FOCUSING MECHANISM FOR SHOWERS AND
THUNDERSTORMS OVER THE LOWER MISSISSIPPI RIVER VALLEY HAS BEEN A
WEAK SURFACE TROUGH OF LOW PRESSURE THAT EXTENDED FROM NORTHWEST
MISSISSIPPI INTO SOUTHEAST LOUISIANA. THIS WEAK BOUNDARY WILL
GRADUALLY DRIFT EAST TODAY AS THE UPPER SYSTEM SLOWLY LIFTS
NORTHEAST TOWARD THE MIDDLE MISSISSIPPI RIVER VALLEY.

WITH ABUNDANT MOISTURE OVER THE REGION...LOCALLY HEAVY RAINFALL WILL
DEVELOP TODAY IN STRONGER THUNDERSTORMS...MAINLY OVER NORTHWEST
MISSISSIPPI. WEAK FRONTAL SUPPORT AND LIMITED WIND SHEAR WILL
PRECLUDE ORGANIZED SEVERE THUNDERSTORM ACTIVITY. HOWEVER...ENOUGH
INSTABILITY COULD EXIST TO SUPPORT ISOLATED SEVERE THUNDERSTORMS
DURING MAXIMUM HEATING IN THE LATE AFTERNOON AND EARLY EVENING. THE
PRIMARY SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING
WINDS. IN AREAS WHERE RAINFALL HAS BEEN PERSISTENT...LOCALIZED
FLOODING COULD DEVELOP.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN
Special weather statement, May 2, 10:30 AM CDT, 4 hours 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
030400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT TUE MAY 2 2000

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL COMBINE
WITH A WEAK SURFACE FRONT AND INCREASING MOISTURE TO BRING SCATTERED
THUNDERSTORMS THIS AFTERNOON...MAINLY NORTHWEST OF A LINE FROM
NATCHEZ TO JACKSON TO COLUMBUS.

WEAK FRONTAL SUPPORT AND LIMITED WIND SHEAR WILL PRECLUDE ORGANIZED
SEVERE THUNDERSTORM ACTIVITY. HOWEVER...ENOUGH INSTABILITY COULD
EXIST TO SUPPORT ISOLATED SEVERE THUNDERSTORMS DURING MAXIMUM
HEATING IN THE LATE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE
WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:25 PM CDTSevere Thunderstorm WarningJANForrest35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.